Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 4:56 AM CDT for 6 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 4:56 AM CDT (09:56 UTC)
- Expired
- Oct 13, 2014, 5:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Cass County, TX, Marion County, TX, Morris County, TX, Titus County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:22 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:40 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 13, 3:40 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 AM CDT MON OCT 13 2014
.DISCUSSION...
SQUALL LINE IS JUST WEST OF THE CWA ATTM AND IS MOVING FASTER
THAN EXPECTED. GUIDANCE IS NOT HANDLING THE FASTER MOVEMENT SO
TODAYS HIGH TEMPS HAVE BEEN CREATED ON EXTRAPOLATION OF HAND DRAWN
THREE HOUR GRIDS. DEWPOINTS LIKE WISE. STILL LOOKING FOR
WIDESPREAD STRONG WINDS WITH THE LINE OF STORMS. A FEW DISCRETE
CELLS STILL POSSIBLE AHEAD OF THE LINE...AND THESE WILL HAVE TO BE
MONITORED FOR ROTATION. TORNADO WATCH HAS BEEN ISSUED THROUGH 16Z
TO COVER THIS MORNING. EXPECT ANOTHER FOR THE AFTERNOON...WHICH
WILL ACTUALLY HAVE MORE POTENTIAL DUE TO MORE LOW LEVEL INSTABILITY.
LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE DAY FOR THE ENTIRE
CWA...BUT DO NOT EXPECT THE GUSTY WINDS ALL AREAS THIS MORNING DUE
TO A LOW LEVEL INVERSION IN SOME LOCATIONS AND MIXING DOWN OF THE
LOW LEVEL WINDS WILL BE SPORADIC.
BY MIDNIGHT...A CLOSED UPPER LOW IS EXPECTED TO BE LOCATED OVER
SOUTHERN MISSOURI WITH THE TROUGH EXTENDING SOUTH ACROSS THE CWA
AND TO THE UPPER TX COAST. THE SURFACE FRONT WILL BE EAST OF THE
AREA BY THAT TIME. SOME WRAP AROUND PRECIPITATION MAY FOLLOW THE
FRONT ACROSS SOUTHWEST ARKANSAS INTO NORTH CENTRAL LOUISIANA THIS
EVENING. COLD AIR ADVECTION WILL ALLOW TEMPS TO FALL INTO THE 50S
ACROSS ALL OF THE CWA BY DAYBREAK TUESDAY. ANY REMAINING PRECIP
SHOULD BE JUST NORTHEAST OF THE AREA BY THAT TIME.
ON TUESDAY...BRISK NORTHWEST WINDS WILL CONTINUE...BUT WITH CLEAR
SKIES...TEMPS SHOULD REACH THE 70S MOST AREAS. FOR TUESDAY NIGHT...
DECREASING WIND AND CLEAR SKIES WILL PROVIDE AMPLE RADIATIONAL
COOLING AND LOWS IN THE 40S CAN BE EXPECTED WEDNESDAY MORNING FOR
MOST OF THE CWA. FOR THE REST OF THE FORECAST WEEK...HIGHS WILL
BE NEAR NORMAL...IN THE UPPER 70S AND LOWER 80S. LOWS WILL BE
SLIGHTLY BELOW NORMAL DUE TO THE DRY AIR PLACE...WITH 40S NORTH TO
50S SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 74 48 78 / 100 20 0 0 0
MLU 82 55 73 50 77 / 100 40 10 0 0
DEQ 70 52 71 42 75 / 100 30 0 0 0
TXK 73 52 71 48 76 / 100 30 0 0 0
ELD 77 52 70 45 75 / 100 30 10 0 0
TYR 71 51 75 48 79 / 100 10 0 0 0
GGG 75 52 76 46 80 / 100 10 0 0 0
LFK 79 52 78 48 81 / 100 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14Hazardous weather outlook, Oct 13, 4:46 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON OCT 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 446 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE... WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.
In the hours before
Local storm report, Oct 12, 11:18 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT SUN OCT 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 9 E BENTON 32.69N 93.59W
10/12/2014 BOSSIER LA LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 157 AND C E
DAY SR ROAD EAST OF BENTON
&&
EVENT NUMBER SHV1400618
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:11 PM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 21 hr |
| Oct 13, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Oct 13, 4:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 52 min |
| Oct 13, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 47 min |
| Oct 13, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Oct 13, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 24 min |
| Oct 13, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Oct 13, 10:54 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 36 min |
| Oct 13, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 43 min |
| Oct 13, 8:54 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Oct 13, 9:01 AM CDT | Tornado Warning | SHV | De Soto, Red River | 29 min |
| Oct 13, 9:35 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 40 min |
| Oct 13, 10:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 66 min |
| Oct 13, 10:41 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 64 min |
| Oct 13, 10:45 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 60 min |
| Oct 13, 11:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 26 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 32 min |
| Oct 13, 11:25 AM CDT | Tornado Warning | SHV | Ouachita | 20 min |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union, Winn | 63 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 56 min |
| Oct 13, 6:22 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.